Bipolar Disorder Community
side affects
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

side affects

Hello, i have just signed up a second ago, because i am trying to read as much as i can about Lithium, i am at present on 800mg, soon to be 1000mg, so far i am ok, however, my hands have become extremely dry, and have this scaly affect, also i have spots appearing all over my body, not really a rash just odd spots here and there.

Is this a common side affect, and will it pass ?    please help, as i am getting a bit worried, especially about my hands, because they look awful, i am embarressed about them, i put cream on them as much as possible, but it makes no difference.

many thanks
jacqueline
Related Discussions
3 Comments Post a Comment
Blank
585414_tn?1288944902
Best to speak to your psychiatrist about it so they can do a lithium level test so they know how to properly titrate it when they are raising the dose. They would know whether this specific side effect is of concern but you should call it to their attention.
Blank
Avatar_f_tn
That's interesting, because I am taking Lithium and I have noticed that I have dry hands and dry eyes (playing havoc with my contact lenses!).

I was blaming the beta-blockers that I'm also taking, but perhaps it is the Lithium afterall.

I've had my level checked recently, and I am well within normal range.  I wonder if it's because Lithium is a salt, and so has a drying effect?

Mmm I will check with my psychiatrist, and post back on here.  It would still be worth you asking your psychiatrist, because you have a rash too, which I don't have.  It would be interesting to compare what they say.

xx

Blank
952564_tn?1268372247
I am on 1200 mg of lithium. I started at 300 mg, then 600 mg, now 1200 mg.

I have noticed from the very start of taking 300 mg that I was nauseous, thirsty all the time, and having to use the restroom more often. I was even waking up in the middle of the night for this.

I've noticed my skin has become dryer and itchy, and I do have some trembling in my hands more often. The nausea has gone away. I also feel I look pale, more so than normal, sort of ashen.

I drink a lot of water all day. This seems to help. When I do not drink enough water I feel sick, nauseous, and headache and just a sense of not being well. As long as I drink water, I'm fine. At each of my blood tests, my ltihium level is low so I am in good control.

You should have a blood test every week for your lithium level until you are stable on your dose. Try to drink more water, and see your doctor about the scaley hands and blood tests.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
Avatar_f_tn
Blank
Anneinside
MN
Avatar_f_tn
Blank
remar
st. louis, MO
2190999_tn?1397182731
Blank
Midijane
PA
Avatar_m_tn
Blank
bbaggins
FL